3 doctors weighed in:

Any topical cream (steroid cream) side effects?

3 doctors weighed in
Dr. Joseph Eastern
Dermatology
1 doctor agrees

In brief: Potentially.

Applying a strong steroid cream for too long on thin skin (face, groin, underarms, etc.
) will eventually cause thinning of the skin (atrophy) and eventually stretch marks (striae). That's why dermatologists cringe when they see strong steroids prescribed for areas that are too sensitive to handle them properly. Strong creams should be used only on thick skin for a couple of weeks at most.

In brief: Potentially.

Applying a strong steroid cream for too long on thin skin (face, groin, underarms, etc.
) will eventually cause thinning of the skin (atrophy) and eventually stretch marks (striae). That's why dermatologists cringe when they see strong steroids prescribed for areas that are too sensitive to handle them properly. Strong creams should be used only on thick skin for a couple of weeks at most.
Dr. Joseph Eastern
Dr. Joseph Eastern
Thank
Dr. Jerald Ratner
Psychiatry

In brief: Yes

Allergic reactions primarily and sometimes the reaction to inert contents of the cream itself.

In brief: Yes

Allergic reactions primarily and sometimes the reaction to inert contents of the cream itself.
Dr. Jerald Ratner
Dr. Jerald Ratner
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available